Alert archive / Nevada / Frost Advisories in 2021

Frost Advisory 1, NWS Elko, NV

June 9, 2021Eureka County, Lander County, Nye County, Nevada

NWS Elko, NV issued this frost advisory at Jun 9, 2021, 2:41 PM PDT for Eureka County, Lander County, Nye County, Nevada. It took effect at Jun 10, 2021, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 2:41 PM PDT (21:41 UTC)
In effect from
Jun 10, 2021, 12:00 AM PDT
Expired
Jun 10, 2021, 9:00 AM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS75 KLKN 092141
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
241 PM PDT Wed Jun 9 2021

NVZ037-040-101245-
/O.NEW.KLKN.FR.Y.0001.210610T0700Z-210610T1600Z/
/O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
241 PM PDT Wed Jun 9 2021

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
THURSDAY...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with
  gusts up to 55 mph. For the Frost Advisory, temperatures as low
  as 28 will result in frost formation.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN... For the Wind Advisory, until midnight PDT tonight. For 
  the Frost Advisory, from midnight tonight to 9 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  could kill sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ034-035-038-041-100700-
/O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southwest Elko County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater
241 PM PDT Wed Jun 9 2021

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range, Southern Lander County and Southern Eureka 
  County and South Central Elko County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-039-101200-
/O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
241 PM PDT Wed Jun 9 2021

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range, Southern Lander County and Southern Eureka 
  County and South Central Elko County.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Strongest winds are expected at or around
  the high elevations with isolated locations seeing potenital
  strong downslope winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
589 
WWUS75 KLKN 092144
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
244 PM PDT Wed Jun 9 2021

NVZ037-040-101245-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
/O.CON.KLKN.FR.Y.0001.210610T0700Z-210610T1600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
244 PM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT THURSDAY...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph 
  with gusts up to 55 mph. For the Frost Advisory, temperatures 
  as low as 28 will result in frost formation.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN... For the Wind Advisory, until midnight PDT tonight. For 
  the Frost Advisory, from midnight tonight to 9 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Frost could kill sensitive outdoor vegetation if left 
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ034-035-038-041-100700-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southwest Elko County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater
244 PM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range, Southern Lander County and Southern Eureka 
  County and South Central Elko County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-039-101200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
244 PM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range, Southern Lander County and Southern Eureka 
  County and South Central Elko County.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Strongest winds are expected at or around 
  the high elevations with isolated locations seeing potential 
  strong downslope winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
030 
WWUS75 KLKN 100701
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1201 AM PDT Thu Jun 10 2021

NVZ037-040-101515-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
/O.CON.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
1201 AM PDT Thu Jun 10 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Temperatures as low as 28 will result in frost 
  formation.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NVZ034-035-038-041-100815-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southwest Elko County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater
1201 AM PDT Thu Jun 10 2021

...WIND ADVISORY HAS EXPIRED...

Gusty winds have fallen below wind advisory criteria. Winds will
slowly diminish overnight. Therefore the wind advisory has
expired.

$$

NVZ033-039-101200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
1201 AM PDT Thu Jun 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
991 
WWUS75 KLKN 101206
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
506 AM PDT Thu Jun 10 2021

NVZ033-039-101315-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
506 AM PDT Thu Jun 10 2021

...WIND ADVISORY HAS EXPIRED...

Local gusty winds to 35 mph can be expected this morning, but
diminish this afternoon. Stronger wind gusts exceeding 45 mph are
no longer expected, therefore the wind advisory has expired.

$$

NVZ037-040-101600-
/O.CON.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
506 AM PDT Thu Jun 10 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Northwestern Nye County and Southern Lander County and 
  Southern Eureka County.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
793 
WWUS75 KLKN 101551
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
851 AM PDT Thu Jun 10 2021

NVZ037-040-101700-
/O.EXP.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
851 AM PDT Thu Jun 10 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Temperatures are above freezing and will continue to warm up
through the day.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Jun 9, 3:49 AM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 3:49 AM PDT, 10 hours 52 minutes before
Area Forecast Discussion
National Weather Service Elko NV
349 AM PDT Wed Jun 9 2021

.SYNOPSIS...Strong gusty winds ahead of a cold front are expected
today. Scattered rain showers develop across the north with cooler
temperatures this evening and Thursday. Dry weather with a warming
trend return, beginning on Friday.

&&

.SHORT TERM...Today through Thursday evening
Gradient flow tightens as the offshore trough moves into Nevada
later today. Deep mixed layer results in gusty winds this
afternoon with the highest wind speeds over eastern Nevada. Wind
gusts of 50-55 mph will be possible at Eureka, Ely, and Tonopah.
Added Elko vicinity to the wind advisory as some hourly guidance
show gusts in the 45-50 mph range. Dry lake beds will be the
source of suspended dust this afternoon giving the skies a hazy
appearance ahead of the cold front.

In the post frontal environment, humidity increases as the trough
asis moves into Nevada tonight. Scattered showers will develop
over the northwest than expand eastward to the Ruby Mountains.
Showers are likely north of I-80. Rainfall amounts will be light,
mostly under a tenth of an inch /0.10/, but remote sensors in the
northern mountains could measure a quarter inch. Showers will be
tapering off Thursday morning as the trough moves downstream.
Cooler day with highs in the 60s, although the northern border
towns may not reach 60.

.LONG TERM...Thursday night through next Tuesday

Thursday night should see the robust trough depart NV and be
followed up by a ridge gradually building back over the region
over the weekend. This should allow Friday morning to be cold
with some valleys hovering around freezing. These cold
temperatures can lead to frost formation that can negatively
impact crops. As the ridge builds across NV the temperatures look
to rise with frost no longer being a threat as lows climb into the
40's and 50's, with mainly all 50's by Sunday night. Highs are
looking to increase back into the 90s for most areas during the
weekend and beyond. Generally fair and dry weather with breezy
afternoon winds at times looks to accompany the ridge through the
rest of the week and into next week.

&&

.AVIATION...VFR conditions expected at all terminals for the next
24 hours. Winds generally less than 10kts through Wednesday
morning, except ELY which will remain around 19g29kts. There will
be a system that will be moving a cold front through NV on
Wednesday with increasing mid to high clouds and strong winds
during the afternoon. WMC and BAM 14-22g24-30kts, EKO
15-25g25-35kts. TPH and ELY will see the strongest winds
25-35g35-45kts. The strong winds will also lead to turbulence
across the region that can be significant, so be sure to check the
Aviation Weather Center turbulence forecast. The winds will also
lead to areas of blowing dust and haze that could create vis
reductions. At this time it doesn't look to drop below VFR levels.
The front will bring some moisture with it which can cause bkn-
ovc CIGs 5-8kft and light showers during Wednesday evening for
EKO, BAM and WMC.

&&

.FIRE WEATHER...Critical fire weather conditions due to the gusty
winds for fire zones 425, 426, and 427 as fuels are dry. Humidity
values as low as 10 percent are expected with gusts in the 45-55
mph range. Farther north, zones 437, 438, 469, and 470 the fuels
remain uncured. Therefore a Red Flag Warning remains for 425, 426,
and 427 from 11 am through 9 pm tonight. Winds will gradually
diminish after 9 pm.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 9 PM PDT this evening
for Northeastern Nye County-Northwestern Nye County-Ruby
Mountains and East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-Southwest Elko County-White Pine County.

Red Flag Warning from 11 AM this morning to 9 PM PDT this
evening for Central Nevada-Toiyabe-Northern Nye County-Mojave-
White Pine and Northeast Nye Counties.

&&

88/90/90/88

Nearby

Frost Advisories in Nevada, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.